MAUDE Adverse Event Report: NOVA BIOMEDICAL CORP STATSTRIP GLUCOSE HOSPITAL METER; BLOOD GLUCOSE METER

NOVA BIOMEDICAL CORP STATSTRIP GLUCOSE HOSPITAL METER; BLOOD GLUCOSE METER
Model Number 54790
Medical Device Problem Code Patient Data Problem (3197)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Udi: (b)(4).The customer is located in canada where the meter part number is 54794.As the manufacturer, a similar device part number for the us to report is 54790.Therefore, the report is being submitted to the fda under 54790 and the subsequent report to health canada will reflect 54794.The facility reported patient barcode scan error on a patient's identification number.They did not report any patient harm or intervention.The facility is continuing to utilize the meter, therefore; no sample was returned to nova for evaluation.A device history record (dhr) review for the meter was performed.The review included an assessment of the production, testing, and release of the products.No abnormalities or concerns were observed; the dhr indicated the released product met all specifications.Previously opened and investigated incidents from the customer facility determined the root cause for the patient misreads is attributed to the user facility using poor quality 1d barcodes that were printed using code: (b)(4) symbology.Code: (b)(4) is no longer industry standard and has a higher substitution failure rate than code: (b)(4) and much higher than the standard 2d barcodes available.This failure mode does not represent a systemic issue or a failure of the meter to perform as intended.The failure mode is directly related to the quality of the barcode being generated by the customer.The root cause of the misread is most likely due to poor barcode quality.Based on the original investigation, nova suggested to prevent barcode mis-reads in the future, the customer should change froma 1d to a 2d barcode, which would greatly reduce the chances of a barcode misread.Trending will be monitored for this and or similar complaints.
 
Event or Problem Description
The customer reported there was a bar code scanning error on a patient's identification number while using a stat strip (1.86) meter.The incident occurred on september 15, 2021.The customer states they are unaware of any potential patient harm from the barcode misread and will not be returning the meter as it is currently in use at the facility.

Brand Name
STATSTRIP GLUCOSE HOSPITAL METER
Common Device Name
BLOOD GLUCOSE METER
Manufacturer (Section D)
NOVA BIOMEDICAL CORP
200 prospect street
waltham MA 02454 9141
MDR Report Key12542019
Report Number1219029-2021-00041
Device Sequence Number1416176
Product Code PZI
UDI-Device Identifier00385480547901
UDI-Public00385480547901
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K181043
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 09/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number54790
Device Catalogue Number54794
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/17/2021
Initial Report FDA Received Date09/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1